Thunderstorm Wind, Anson
- When
- June 30, 4:32 PM EST
- Where
- Anson County, 1.49 mi NNE of South Wadesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -80.070
Multiple trees were blown down across the county.
The persistent upper trough over the region was amplified as a strong vorticity maximum approached and crossed the region through the evening hours. With sufficient moisture, instability and shear, thunderstorms developed and organized into a broken line, which crossed most of the forecast area and produced widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
The persistent upper trough over the region was amplified as a strong vorticity maximum approached and crossed the region through the evening hours. With sufficient moisture, instability and shear, thunderstorms developed and organized into a broken line, which crossed most of the forecast area and produced widespread wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 30, 2:04 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT TUE JUN 30 2015 .SYNOPSIS...AN INCREASINGLY ACTIVE CYCLONIC FLOW ALOFT WILL PREVAIL OVER THE REGION THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1039 AM TUESDAY... MOSTLY CLEAR SKIES OVER THE CWA THIS MORNING ARE LEADING TO GREAT CONDITIONS FOR SOLAR INSOLATION HELPING TEMPERATURES CLIMB THROUGH THE 70S AND INTO THE LOWER 80S AS OF 14Z. STILL EXPECTING TEMPERATURES TO TOP OFF IN THE LOWER 90S TODAY WHICH WILL LEAD TO SOME INSTABILITY THIS AFTERNOON AND INTO THE EVENING. COUPLED WITH AN EXITING UPPER LEVEL JET ACROSS THE MID ATLANTIC STATES THE POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING IS THERE. THAT BEING SAID...MANY OF THE PARAMETERS AREN'T PARTICULARLY ROBUST...THEREFORE IT REMAINS TO BE SEEN IF THEY WILL BE ABLE TO SUSTAIN THE THREAT FOR SEVERE WEATHER DEEP INTO THE EVENING HOURS WHEN HIGH RESOLUTION MODELS FORECAST THE SHORTWAVE TO CROSS OUR AREA. THE STORM PREDICTION CENTER HAS THE WESTERN HALF OF THE CWA UNDER A SLIGHT RISK FOR DAMAGING WINDS TODAY WITH MINIMAL THREAT FOR HAIL OR ANY KIND OF TORNADIC ACTIVITY. PREVIOUS DISCUSSION FOLLOWS. -ELLIS SHORTWAVE ENERGY DIGGING SSE THROUGH IA/IL THIS MORNING WILL AMPLIFY CYCLONIC FLOW ALOFT /TROUGHING/ OVER THE MID-ATLANTIC AND CAROLINAS THIS AFT/EVE INTO TONIGHT. DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE ENERGY TRACKING INTO THE TN VALLEY WILL BACK/STRENGTHEN LOW-LEVEL FLOW DOWNSTREAM OVER THE CAROLINAS THIS AFTERNOON. ENSUING MOISTURE RECOVERY WILL AID IN MARGINAL TO LOW-END MODERATE DESTABILIZATION ACROSS CENTRAL NC LATE THIS AFTERNOON. THE LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A DISCONNECT BETWEEN PEAK HEATING AND THE BEST DPVA/HEIGHT FALLS ATTENDANT THE APPROACHING SHORTWAVE...RESULTING IN CONTINUED UNCERTAINTY WITH REGARD TO PRECIP CHANCES AND TIMING. WITH THE ABOVE IN MIND...EXPECT THE BEST POTENTIAL FOR CONVECTION BETWEEN 21-06Z...OR 21-03Z TRIAD TO 00-06Z TRIANGLE...WITH THE RELATIVE BEST CHANCE IN THE TRIAD/WESTERN PIEDMONT WHERE MID-AFTERNOON CONVECTION DEVELOPING IN THE MOUNTAINS IS APT TO PROPAGATE DOWNSTREAM INTO THE FOOTHILLS/NW PIEDMONT IN ADVANCE OF THE APPROACHING WAVE...IN CLOSER VICINITY TO PEAK HEATING. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS IN THE UPPER 60S TO LOWER 70S...WARMEST S/SE. DEEP LAYER SHEAR AOA 30-35 KT AND 750-1500 J/KG MLCAPE WILL BE SUPPORTIVE OF MULTICELLULAR ORGANIZATION THIS AFT/EVE...PERHAPS BRIEF SUPERCELLULAR ORGANIZATION IN THE WESTERN PIEDMONT WHERE DEEP LAYER FORCING WILL BE BETTER JUXTAPOSED (RELATIVELY SPEAKING) WITH PEAK HEATING AND AN ISOLD POTENTIAL FOR DAMAGING WINDS WILL BE PRESENT GIVEN UNSEASONABLY STRONG MID-LEVEL FLOW AOA 35 KT (MOMENTUM TRANSPORT) AND STEEP LOW-LEVEL LAPSE RATES/MODERATE DCAPE (EVAP COOLING). OVERALL SEVERE POTENTIAL WILL BE TEMPERED BY THE AFOREMENTIONED DISCONNECT IN FORCING/PEAK HEATING...IN ADDITION TO MARGINAL INSTABILITY AND WEAK MID-LEVEL LAPSE RATES...THOUGH STEEPENING OF THE LATTER WILL BE POSSIBLE AFTER 00Z. -VINCENT && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 115 AM TUESDAY... AN UPPER LEVEL RIDGE CENTERED IN VICINITY OF THE 4-CORNERS REGION THIS MORNING WILL GRADUALLY SHIFT WESTWARD INTO THE GREAT BASIN WED/WED NIGHT...WITH NW FLOW ALOFT DEVELOPING OVER THE CENTRAL PLAINS AND CENTRAL MS RIVER VALLEY. BROAD CYCLONIC FLOW ALOFT WILL PERSIST OVER THE CAROLINAS/MID-ATLANTIC. CHANCES FOR CONVECTION IN CENTRAL NC WILL LARGELY BE TIED TO THE TIMING/MAGNITUDE OF UPPER LEVEL DISTURBANCES...UPSTREAM CONVECTION AND/OR MCV'S TRACKING DOWNSTREAM FROM THE MIDWEST/MS RIVER VALLEY INTO THE CAROLINAS...PRIMARILY WED EVE/NIGHT. SOME POTENTIAL FOR ISOLD CONVECTION WILL EXIST IN ASSOC/W MESOSCALE FEATURES SUCH AS THE SEABREEZE AND/OR PIEDMONT TROUGH DURING PEAK HEATING...THOUGH GUIDANCE SUGGESTS DIURNAL DESTABILIZATION WILL BE LIMITED/MARGINAL. GIVEN INHERENT UNCERTAINTY W/REGARD TO THE EVOLUTION OF UPSTREAM CONVECTION ALONG WITH ADDITIONAL UNCERTAINTY FROM POOR DIURNAL TIMING/MARGINAL THERMODYNAMICS...CONFIDENCE IN CONVECTIVE CHANCES/ COVERAGE IS LOW. WILL INDICATE A LOW CHANCE (~30%) OF SHOWERS/STORMS LATE WED AFT/EVE THROUGH WED NIGHT. HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... THE GENERAL OVERALL PATTERN WILL BE DOMINATED BY GENERAL TROUGHINESS IN THE UPPER LEVELS OVER THE EASTERN U.S. WITH A FEW SHORTWAVE DISTURBANCES PROGRESSING THROUGH THE AREA. AT THE SURFACE...A WARM FRONT WILL LIFT NORTH THROUGH NC THURSDAY NIGHT INTO FRIDAY. EXPECT GENERAL LOW PRESSURE TO LINGER OVER THE SOUTHEAST U.S. AND HIGH PRESSURE STUCK OVER THE EASTERN GREAT LAKES AND NEW ENGLAND THEREAFTER. SMALL VARIATIONS IN THIS PATTERN WILL HAVE BIG IMPACTS ON THE CHANCES...TIMING...AND LOCATION OF CONVECTION...THUS CONFIDENCE IS NOT TERRIBLY HIGH IN THAT RESPECT. GENERALLY THOUGH... EXPECT THE USUAL HIGHEST CHANCES IN THE AFT/EVE AND LOWEST OVERNIGHT/EARLY MORNING. TEMPERATURE WISE: WITH THE EXCEPTION OF FRIDAY (WHICH FOR NOW APPEARS TO BE THE COOLEST DAY)...HIGHS WILL GENERALLY BE IN THE UPPER 80S TO LOW 90S THROUGH THE PERIOD...WITH OVERNIGHT LOWS STEADY IN THE UPPER 60S TO LOW 70S TO SLIGHTLY INCREASING EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH MONDAY/... AS OF 200 PM TUESDAY... 24 HOUR TAF PERIOD: VFR CONDITIONS PREVAILING ACROSS THE CWA THIS AFTERNOON WITH STRATOCUMULUS STARTING TO ENCROACH FROM THE WEST AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WINDS WILL BE VARIABLE AT TIMES THIS AFTERNOON BUT GENERALLY 5-10 KTS AND WITH A SOUTHWESTERLY COMPONENT. SOME WIND GUSTS OF AROUND 15-20 KTS WILL CONTINUE THROUGH SUNSET BEFORE DISSIPATING. A LINE OF CONVECTION MOVING INTO UPSTATE SOUTH CAROLINA WILL CONTINUE TO DEVELOP TO THE NORTHEAST AND TRACK ACROSS THE AREA THIS EVENING. WHILE THERE IS GREAT UNCERTAINTY WHETHER OR NOT STRONGER STORMS WILL AFFECT THE TRIAD AIRPORTS TIMING FOR AT LEAST SOME SHOWERS IN THIS AREA WILL BE BETWEEN 21Z AND 00Z. A RAGGED LINE OF STORMS COULD PROGRESS EASTWARD THROUGH THE EVENING AFFECTING KRDU AND KFAY AROUND 00Z AND PROGRESSING EASTWARD OUT OF THE CWA BY 5Z AT THE LATEST. SOME SEVERE STORMS ARE POSSIBLE IN THIS LINE WITH DAMAGING WINDS THE MOST LIKELY THREAT. AFTER STORMS EXIT TO THE EAST...EXPECT SOME GENERAL CLEARING WITH SOME FOG/LOW STRATUS POSSIBLE...ESPECIALLY AT THE EASTERN 3 TERMINALS. THIS WILL DISSIPATE AT OR SHORTLY AFTER SUNRISE AND CONDITIONS WILL RETURN TO VFR. WE CAN EXPECT MOSTLY CLEAR SKIES AND SOUTHWESTERLY WINDS THROUGH THE END OF THE TAF PERIOD. LONG TERM: CENTRAL NC IS SETTING UP TO BE IN A FAIRLY ACTIVE AND UNSETTLED PATTERN FOR THE NEXT SEVERAL DAYS WITH PERIODS OF ADVERSE CONDITIONS POSSIBLE THROUGH EARLY NEXT WEEK. && ..RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...ELLIS/VINCENT SHORT TERM...VINCENT LONG TERM...RAH AVIATION...ELLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 346 PM EDT TUE JUN 30 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 346 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 358 PM EDT TUE JUN 30 2015 NCZ010-011-026-027-302045- HALIFAX NC-WARREN NC-NASH NC-FRANKLIN NC- 358 PM EDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WEST CENTRAL HALIFAX...SOUTHEASTERN WARREN...NORTHERN NASH AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 445 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CASTALIA...CENTERVILLE...GLENVIEW...MEDOC MOUNTAIN STATE PARK... ARCOLA...AIRLIE AND AVENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3636 7789 3615 7769 3597 7812 3611 7821 TIME...MOT...LOC 1958Z 242DEG 25KT 3608 7809 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT TUE JUN 30 2015
NCZ038-302115-
DAVIDSON NC-
438 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN DAVIDSON
COUNTY UNTIL 515 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOCKSVILLE...MOVING EAST AT 20 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 45 MPH... HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...MIDWAY...ARCADIA AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3584 8039 3586 8039 3588 8042 3589 8037
3596 8038 3598 8038 3600 8032 3600 8022
3603 8021 3602 8013 3580 8008 3578 8046
3579 8047 3581 8047
TIME...MOT...LOC 2036Z 258DEG 18KT 3588 8051
77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT TUE JUN 30 2015
NCZ074-075-083-084-302215-
RICHMOND NC-ANSON NC-MOORE NC-MONTGOMERY NC-
516 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
ANSON...MOORE AND MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TROY TO 9
MILES NORTHEAST OF WADESBORO TO NEAR STURDIVANTS...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...WADESBORO...TROY...CARTHAGE...
PINEHURST...HAMLET...ABERDEEN...BISCOE AND HOFFMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3488 8031 3505 8011 3515 8008 3517 8005
3520 8006 3540 8000 3552 7956 3552 7946
3521 7934 3486 7970 3481 8013 3482 8032
TIME...MOT...LOC 2114Z 241DEG 30KT 3534 7988 3506 7995 3485 8030
77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT TUE JUN 30 2015
NCZ021-022-038-302215-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
522 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...
NORTHEASTERN DAVIDSON AND SOUTHEASTERN FORSYTH COUNTIES UNTIL 615 PM
EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR NEAR HIGH POINT...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... HEAVY RAIN AND
DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...THOMASVILLE...MCLEANSVILLE...SUMMERFIELD...
PLEASANT GARDEN...JAMESTOWN...LAKE TOWNSEND MARINA...LAKE BRANDT AND
LAKE TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3625 7981 3625 7972 3599 7957 3591 7984
3592 8004 3585 8005 3584 8009 3601 8019
TIME...MOT...LOC 2121Z 241DEG 29KT 3596 8008
77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT TUE JUN 30 2015
NCZ011-302215-
HALIFAX NC-
527 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
COUNTY UNTIL 615 PM EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCOTLAND NECK...OR 13 MILES SOUTH OF
HALIFAX...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3609 7731 3604 7737 3603 7747 3604 7753
3606 7754 3607 7753 3609 7753 3611 7761
3621 7764 3626 7740 3624 7738 3621 7738
3619 7735 3619 7733 3617 7731 3617 7729
3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2127Z 258DEG 24KT 3613 7753
30The Columbia radar (KCAE), 149 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
21 thunderstorm wind. Local standard time, as filed.
Multiple trees were blown down across the county.
A gust of 60 mph was measured at the Piedmont Triad International Airport. In addition the emergency manager reported that numerous trees and power lines were blown down. A couple of the trees fell on top of homes. Monetary damage was estimated.
One tree was blown down near John Webb Road and Page Street Extension.
Several trees were blown down along a swath from near Harpers Crossroads to near Hasty.
One tree was blown down near the intersection of Sam Leonard Road and Pleasant Grove Church Road.
Several power lines were blown down near the intersection of McLeansville Road and Dicks Mill Road.
Several trees and power lines were blown down along a swath from near Haw River to near Pleasant Grove.
One tree was blown down near the intersection of Newlin Road and Old Switchboard Road.
One tree was blown down across X-Way Road.
Numerous trees were blown down along a swath from near Carr to near Hillsborough. One tree fell on a car in the city of Hillsborough. Monetary damage was estimated.
One tree was blown down at 6300 S Highway 87.
One tree was blown down at 1500 McBryde Mill Road.
The DOT had to be called to remove trees from NC 49 near the county line.
A couple of trees were blown down along a swath from near Creedmoor to several miles northeast of Creedmoor.
A couple of trees were blown down on power lines in Fayetteville.
Numerous trees and power lines were blown down along a swath from near Williamsboro to Henderson.
One tree was blown down in Benson.
Several trees were blown down in Enfield, with one tree falling on a home. Monetary damage was estimated.
Several large tree limbs were blown down and were blocking roadways.
One tree was blown down on Rose Lane in Four Oaks.
Numerous trees and power lines were blown down along a swath from near Enfield to near Roanoke Rapids.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585935, 585936, 585937, 585948, 585949, 585951, 585953, 585954, 585955, 585958, 585960, 585961, 585962, 585963, 585965, 585967, 585968, 585969, 585971, 585973, 585974.